DocServer

Copulas with Maximum Entropy.

Borwein, Jonathan M. and Howlett, Phil and Piantadosi, Julia (2012) Copulas with Maximum Entropy. Optimization Letters, 6 (1). pp. 99-125.

[img]
Preview
PDF
Download (280Kb) | Preview

    Abstract

    We shall find a multi-dimensional checkerboard copula of maximum entropy that matches an observed set of grade correlation coefficients. This problem is formulated as the maximization of a concave function on a convex polytope. Under mild constraint qualifications we show that a unique solution exists in the core of the feasible region. The theory of Fenchel duality is used to reformulate the problem as an unconstrained minimization which is well solved numerically using a Newton iteration. Finally, we discuss the numerical calculations for some hypothetical examples and describe how this work can be applied to the modelling and simulation of monthly rainfall.

    Item Type: Article
    Subjects: UNSPECIFIED
    Faculty: UNSPECIFIED
    Depositing User: Dr David Allingham
    Date Deposited: 05 Oct 2012 13:13
    Last Modified: 03 Jan 2015 21:23
    URI: https://docserver.carma.newcastle.edu.au/id/eprint/1394

    Actions (login required)

    View Item